Skip to main content
×
×
Home

Indestructibility and the level-by-level agreement between strong compactness and supercompactness

  • Arthur W. Apter (a1) and Joel David Hamkins (a2) (a3) (a4)
Abstract

Can a supercompact cardinal κ be Laver indestructible when there is a level-by-level agreement between strong compactness and supercompactness? In this article, we show that if there is a sufficiently large cardinal above κ, then no, it cannot. Conversely, if one weakens the requirement either by demanding less indestructibility, such as requiring only indestructibility by stratified posets. or less level-by-level agreement, such as requiring it only on measure one sets, then yes. it can.

Copyright
References
Hide All
[Apt]Apter, Arthur W., Some remarks on indestructibility and Hamkins' lottery preparation, Archive for Mathematical Logic, submitted for publication.
[Apt01]Apter, Arthur W., Strong compactness, measurability, and the class of supercompact cardinals, Fundamenta Mathematicae, vol. 167 (2001), pp. 6578.
[AC00]Apter, Arthur W. and Cummings, James, Identity crises and strong compactness, this Journal, vol. 65 (2000), no. 4, pp. 18951910.
[AC01]Apter, Arthur W. and Cummings, James, Identity crises and strong compactness II: strong cardinals, Archive for Mathematical Logic, vol. 40 (2001), pp. 2538.
[AH99]Apter, Arthur W. and Hamkins, Joel David, Universal indestructibility, Kobe Journal of Mathematics, vol. 16 (1999), no. 2, pp. 119130.
[AS97]Apter, Arthur W. and Shelah, Saharon, On the strong equality between supercompactness and strong compactness, Transactions of the American Mathematical Society, vol. 349 (1997), no. 1, pp. 103128.
[Cum92]Cummings, James, A model in which GCH holds at successors but fails at limits, Transactions of the American Mathematical Society, vol. 329 (1992), no. 1, pp. 139.
[For83]Foreman, Matthew, More saturated ideals, Cabal seminar 79–81, Lecture Notes in Mathematics 1019, Springer, Berlin, 1983, pp. 127.
[GS89]Gitik, Moti and Shelah, Saharon, On certain indestructibility of strong cardinals and a question of Hajnal, Archive for Mathematical Logic, vol. 28 (1989), no. 1, pp. 3542.
[Ham94]Gitik, Moti and Shelah, Saharon, Fragile measurability, this Journal, vol. 59 (1994), no. 1, pp. 262282.
[Ham97]Gitik, Moti and Shelah, Saharon, Canonical seeds and Prikry trees, this Journal, vol. 62 (1997), no. 2, pp. 373396.
[Ham98a]Gitik, Moti and Shelah, Saharon, Destruction or preservation as you like it, Annals of Pure and Applied Logic, vol. 91 (1998), no. 2–3, pp. 191229.
[Ham98b]Gitik, Moti and Shelah, Saharon, Small forcing makes any cardinal superdestructible, this Journal, vol. 63 (1998), no. 1, pp. 5158.
[Ham00]Gitik, Moti and Shelah, Saharon, The lottery preparation, Annals of Pure and Applied Logic, vol. 101 (2000), no. 2–3, pp. 103146.
[Ham]Gitik, Moti and Shelah, Saharon, Gap forcing, Israel Journal of Mathematics, vol. 125 (2001), pp. 237252.
[HS98]Hamkins, Joel David and Shelah, Saharon, Superdestructibility: a dual to Laver's indestructibility, this Journal, vol. 63 (1998), no. 2, pp. 549554, [HmSh:618].
[JMMP80]Jech, T., Magidor, M., Mitchell, W., and Prikry, K., Precipitous ideals, this Journal, vol. 45 (1980), pp. 18.
[JW85]Jech, Thomas and Woodin, W. Hugh, Saturation of the closed unbounded filter on the set of regular cardinals, Transactions of the American Mathematical Society, vol. 292 (1985), pp. 345356.
[Lav78]Laver, Richard, Making the supercompactness of κ indestructible under κ-directed closed forcing, Israel Journal of Mathematics, vol. 29 (1978), pp. 385388.
[LS67]Lévy, Azriel and Solovay, Robert M., Measurable cardinals and the Continuum Hypothesis, Israel Journal of Mathematics, vol. 5 (1967), pp. 234248.
[Mag76]Magidor, Menachem, How large is the first strongly compact cardinal?, Annals of Mathematical Logic, vol. 10 (1976), no. 1, pp. 3357.
[Mag79]Magidor, Menachem, On the existence of nonregular ultrafilters and the cardinality of ultrapowers, Transactions of the American Mathematical Society, vol. 249 (1979), pp. 97111.
[Men74]Menas, Telis K., On strong compactness and supercompactness, Annals of Mathematical Logic, vol. 7 (1974), pp. 327359.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed